Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 4, 2019Johnson County, Washington County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2019, 3:08 PM EDT for Johnson County, Washington County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2019, 3:08 PM EDT (19:08 UTC)
Expired
Aug 4, 2019, 3:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Johnson County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WWUS82 KFFC 041908
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sun Aug 4 2019
 
GAZ074-085-097-041945-
Washington GA-Johnson GA-Laurens GA-
308 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 345 PM EDT...

At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Hebron to near Tuckers Crossroad to near
Chappells Mill...and moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Dublin, Sandersville, Wrightsville, East Dublin, Davisboro, Tennille,
Dudley, Harrison, Oconee, Riddleville, Spann, Downs, Donovan, Tuckers
Crossroad, Pringle, Lovett, New Home, Brewton and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3249 8269 3253 8307 3276 8293 3300 8298
      3308 8263 3306 8263 3306 8261 3305 8262
      3303 8260 3301 8255 3287 8252 3283 8252
      3281 8251 3278 8250
TIME...MOT...LOC 1908Z 265DEG 19KT 3293 8292 3276 8289 3260 8299 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:01 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 4, 3:01 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
301 PM EDT Sun Aug 4 2019

.SHORT TERM /Tonight through Monday Night/...

Atmosphere is beginning to recover in the wake of morning heavy
rain/storms as decaying MCV drifts northeast toward upstate South
Carolina. Scattered showers and storms have redeveloped mainly south
of I-20 where better instability exists. Due to the rain and cloud
cover, temperatures are a bit cooler than usual, ranging from the
60s in the higher elevations of NE GA to the mid 80s across middle
GA.

All of this is happening within a broad and persistent longwave
trough over the Southeast region. With one wave kicking out away
from the area, upstream energy from Tennessee is expected to cross
the area later tonight through Monday. This will continue the threat
for scattered showers and storms, mainly during daytime hours,
though don't expect to see a repeat from this morning happening
tomorrow morning. Things appear to stabilize and clear out tomorrow
night for much of the area as no real forcing mechanisms are noted
within weak but deep W-NW flow (at least through early Tues AM).

DJN.83

.LONG TERM /Tuesday through Sunday/...

No significant changes made to the long-term forecast grids through
the extended forecast period. Region remains under varying degrees
of northwesterly upper flow in the transition between the southern
rockies/south plains upper ridge and the shallow trough over the
western Atlantic. Please see the previous Long-Term Forecast
Discussion below.

20

Previous LONG TERM Forecast Discussion /Monday Night through
Saturday/...

Synoptically, the overall weather pattern will continue to be
heavily influenced by the high-amplitude upper-level ridging over
the four corners region, and the seasonal Bermuda high pressure
pattern over the Atlantic. Between the two, upper-level troughing
will continue to help destabilize the southeastern US. With
continuous Gulf flow suppling moist air into the region with PWATS
between 1.5-2", isolated to scattered storms can be expected each
afternoon and evening of the long term period. However, these
precip chances will be less in the long term than for the previous
week. the primary difference being the upper-level trough axis
finally moving east of the forecast area, placing the area in
northeast flow and reducing forcing for storms through next
weekend. The only exception will be a weaker shortwave trough that
is expected to move through on Wednesday, which will give the
highest rain chances until the weekend. With this pattern, diurnal
storms tend to be more suppressed, but with ample monsoonal
moisture wrapping around the high pressure out west the area may
be more prone for nocturnal MCSs. Conditions will have to be
monitored throughout the week, for the potential development of
these complexes.

Thiem

&&

AVIATION...
18Z Update...
Earlier morning Mesoscale Covective Vortex (MCV) continues to
drift northeast across north GA with much of the deeper convection
now occurring over South Carolina. Remnant clouds with a few -SHRA
lingering from ATL to AHN will generally result in VFR conditions.
E-NE winds around ATL likely driven by weak wake low behind precip
shield to east, but expect winds to turn more W-NW later today.
Convective redevelopment likely where better sfc heating occurs
(from CSG to MCN) through sunset. Low confidence in low clouds
impacting TAF sites overnight. Winds remains light.

//ATL Confidence...18Z Update...
Low to Medium on lower vsby and ceilings tonight.
Medium on convective redevelopment later today/tonight.
Medium to high on wind speed/direction.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  88  68  92 /  30  30  30  20
Atlanta         70  87  71  90 /  40  30  30  20
Blairsville     63  80  62  84 /  50  30  20  20
Cartersville    69  88  69  92 /  40  20  20  20
Columbus        72  89  72  92 /  40  40  40  30
Gainesville     69  86  69  90 /  30  30  20  20
Macon           70  89  70  92 /  40  30  30  30
Rome            69  88  69  93 /  40  20  20  10
Peachtree City  69  88  70  92 /  40  30  30  20
Vidalia         72  91  72  93 /  50  40  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....20
AVIATION...DJN.83
Hazardous weather outlook, Aug 4, 3:08 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
308 PM EDT Sun Aug 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
308 PM EDT Sun Aug 4 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered showers and thunderstorms will continue into the early
evening hours. A few storms could be strong to severe with gusty
winds, heavy rain and lightning, the primary threats. The heavy rain
could create localizing flooding.

Overnight, patchy fog is possible as light winds interact with wet
conditions near the surface. Visibilities may be less than 1 mile at
times, resulting in more difficult driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered showers and thunderstorms are expected to continue each
afternoon and evening through the week. A few storms could become
strong to severe with gusty winds, heavy rain, and frequent cloud to
ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotter
are encouraged to report unusual storm activity to NWS Peachtree
City.

In the hours before

Special weather statement, Aug 4, 11:12 AM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1112 AM EDT Sun Aug 4 2019

GAZ023>025-027-041615-
Madison GA-Hall GA-Banks GA-Jackson GA-
1112 AM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...EASTERN HALL...
BANKS AND JACKSON COUNTIES UNTIL 1215 PM EDT...

At 1110 AM EDT...showers and thunderstorms, with very heavy rain
extended from around Gainesville to Jefferson and Danielsville,
moving northeast at 15 mph.

  HAZARD...Very heavy rain.

  IMPACT...Very heavy rain will cause street flooding and rising
           water on creeks and streams.

Some locations in the path of these storms include
Gainesville, Jefferson, Commerce, Homer, Danielsville, Lula,
Maysville, Arcade, Nicholson, Pendergrass, Ila, Gillsville, Talmo,
Candler, Pocataligo, Peach State Speedway, Pinefield Crossroads,
Apple Valley, Neese and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3443 8361 3449 8354 3447 8342 3444 8339
      3432 8339 3427 8334 3424 8334 3426 8330
      3424 8324 3424 8317 3427 8312 3423 8308
      3408 8322 3400 8355 3403 8356 3426 8384
      3450 8374 3450 8367
TIME...MOT...LOC 1510Z 214DEG 14KT 3437 8376 3417 8351 3415 8326
Special weather statement, Aug 4, 12:24 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1224 PM EDT Sun Aug 4 2019

GAZ015-016-023-041730-
Hall GA-White GA-Lumpkin GA-
1224 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...WHITE AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 130 PM EDT...

At 1223 PM EDT...a line of showers and thunderstorms with very heavy
rain extended from Leaf to near Clermont and Lula, moving north at
10 mph.

  HAZARD...Very heavy rain.

  IMPACT...Very heavy rain will cause street flooding and rising
           water on creeks and streams.

Some locations in the path of these storms include
Gainesville, Cleveland, Lula, Clermont, Helen, Unicoi State Park,
Whitley Gap Shelter, Robertstown, Mossy Creek, Camp Coleman Lake,
Leaf, Garland, Smithgall Woods Conservation Are, Sautee, Qualatchee
Lake and Anna Ruby Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3476 8370 3468 8364 3465 8366 3462 8364
      3458 8364 3455 8362 3453 8363 3451 8367
      3443 8362 3440 8366 3438 8366 3430 8383
      3448 8392 3471 8387
TIME...MOT...LOC 1623Z 159DEG 7KT 3459 8367 3443 8377 3434 8373
Special weather statement, Aug 4, 2:13 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Sun Aug 4 2019

GAZ086-041830-
Emanuel GA-
213 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMANUEL COUNTY UNTIL 230
PM EDT...

At 213 PM EDT...a strong thunderstorm was over Stillmore, or 8 miles
west of Metter...moving southeast at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Stillmore and Oak Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3248 8218 3243 8219 3236 8225 3235 8225
      3235 8224 3232 8223 3231 8224 3236 8233
      3253 8224 3251 8216
TIME...MOT...LOC 1813Z 294DEG 26KT 3242 8221

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 2:14 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Sun Aug 4 2019

GAZ105-041845-
Dooly GA-
214 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR DOOLY COUNTY UNTIL 245 PM EDT...

At 214 PM EDT...a strong thunderstorm was over Vienna...moving east
at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Vienna, Pinehurst, Lilly, Richwood and Tippettville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3203 8391 3219 8393 3226 8361 3225 8361
      3225 8362 3224 8361 3203 8361
TIME...MOT...LOC 1814Z 265DEG 15KT 3211 8384

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 2:54 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Sun Aug 4 2019

GAZ113-041930-
Toombs GA-
254 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS COUNTY UNTIL
330 PM EDT...

At 254 PM EDT...a strong thunderstorm was over Ponderosa, or near
Lyons...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Santa Claus, Ohoopee, New Branch and Ponderosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3214 8220 3213 8219 3203 8221 3215 8237
      3231 8225 3230 8223 3228 8223 3224 8221
      3223 8221 3218 8219 3217 8218
TIME...MOT...LOC 1854Z 304DEG 11KT 3220 8224

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sun Aug 4 2019

GAZ074-085-097-041945-
Washington GA-Johnson GA-Laurens GA-
308 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 345 PM EDT...

At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Hebron to near Tuckers Crossroad to near
Chappells Mill...and moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dublin, Sandersville, Wrightsville, East Dublin, Davisboro, Tennille,
Dudley, Harrison, Oconee, Riddleville, Spann, Downs, Donovan, Tuckers
Crossroad, Pringle, Lovett, New Home, Brewton and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3249 8269 3253 8307 3276 8293 3300 8298
      3308 8263 3306 8263 3306 8261 3305 8262
      3303 8260 3301 8255 3287 8252 3283 8252
      3281 8251 3278 8250
TIME...MOT...LOC 1908Z 265DEG 19KT 3293 8292 3276 8289 3260 8299

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:53 PM EDTSpecial Weather StatementFFCRockdale37 min
Aug 4, 6:03 AM EDTSpecial Weather StatementFFCPaulding27 min
Aug 4, 9:33 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Forsyth, Hall, Jackson, Madison and 3 more57 min
Aug 4, 10:30 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Hall, Jackson, Madison, Oconee and 1 more60 min
Aug 4, 11:02 AM EDTAreal Flood WarningFFCClarke, Morgan, Oconee, Oglethorpe, Walton4 hr
Aug 4, 11:12 AM EDTSpecial Weather StatementFFCBanks, Jackson, Madison63 min
Aug 4, 12:07 PM EDTAreal Flood WarningFFCBanks, Barrow, Hall, Jackson, Madison4 hr
Aug 4, 12:24 PM EDTSpecial Weather StatementFFCHall, White66 min
Aug 4, 2:13 PM EDTSpecial Weather StatementFFCCandler17 min
Aug 4, 2:14 PM EDTSpecial Weather StatementFFCDooly31 min
Aug 4, 2:54 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 4, 3:16 PM EDTSpecial Weather StatementFFCDawson29 min
Aug 4, 3:51 PM EDTSpecial Weather StatementFFCJohnson24 min
Aug 4, 3:58 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 4, 4:00 PM EDTSpecial Weather StatementFFCTelfair30 min
Aug 4, 4:04 PM EDTSpecial Weather StatementFFCGilmer26 min
Aug 4, 4:16 PM EDTSpecial Weather StatementFFCEmanuel29 min
Aug 4, 5:07 PM EDTSpecial Weather StatementFFCMontgomery, Toombs23 min
Aug 4, 5:35 PM EDTSpecial Weather StatementFFCMontgomery, Toombs40 min
Aug 4, 5:42 PM EDTSpecial Weather StatementFFCTaliaferro, Warren33 min
Aug 4, 7:43 PM EDTSpecial Weather StatementFFCWhitfield32 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.